Alert archive / Kansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 237, NWS Kansas City, MO

August 10, 2009Johnson County, Linn County, Miami County, Kansas; Bates County, Cass County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at Aug 10, 2009, 2:02 PM CDT for Johnson County, Linn County, Miami County, Kansas; Bates County, Cass County, Missouri. It was in force for 43 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 10, 2009, 2:02 PM CDT (19:02 UTC)
Expired
Aug 10, 2009, 2:45 PM CDT
In force
43 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Johnson County, KS, Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO

The radar

The Pleasant Hill radar (KEAX), 77 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 10, 2:34 PM CDTTSTM WND DMGPleasanton, KSPOWER LINES AND TREES WERE REPORTED DOWN. WINDS WERE ESTIMATED TO 60 MPH.
Aug 10, 2:50 PM CDTTSTM WND DMGPleasanton, KSNUMEROUS REPORTS OF POWER LINES DOWN IN THE TOWN. 6 INCH TREE LIMBS SNAPPED OFF.
Aug 10, 2:52 PM CDTTSTM WND DMGAmoret, MOSEVERAL TREE LIMBS DOWN, SOME UP TO APPROXIMATELY 18 INCHES IN DIAMETER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 10, 1:50 PM CDTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.0 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2009-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1686 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2009-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1686 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 101902
SVREAX
KSC091-107-121-MOC013-037-101945-
/O.NEW.KEAX.SV.W.0237.090810T1902Z-090810T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
202 PM CDT MON AUG 10 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
  LINN COUNTY IN EAST CENTRAL KANSAS...
  MIAMI COUNTY IN EAST CENTRAL KANSAS...
  WESTERN BATES COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI...

* UNTIL 245 PM CDT

* AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM OVERBROOK TO OTTAWA TO RICHMOND TO 7 MILES SOUTHWEST OF
  GARNETT TO 6 MILES WEST OF IOLA...AND MOVING EAST AT 50 MPH. NICKEL
  SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  PARKER AROUND 220 PM CDT.
  BLUE MOUND AND OSAWATOMIE AROUND 225 PM CDT.
  PAOLA AND FONTANA AROUND 230 PM CDT.
  MOUND CITY...LA CYGNE AND EDGERTON AROUND 235 PM CDT.
  PLEASANTON AND SPRING HILL AROUND 240 PM CDT.
  PRESCOTT...HUME...DREXEL AND LOUISBURG AROUND 245 PM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
BEAGLE...NEW LANCASTER...HILLSDALE...MERWIN...AMSTERDAM...WAGSTAFF...
CHILES...AMORET...WORLAND AND BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3803 9507 3825 9508 3826 9507 3881 9506
      3879 9462 3846 9456 3819 9454 3805 9458
      3805 9461 3802 9462
TIME...MOT...LOC 1902Z 272DEG 44KT 3880 9552 3863 9535
          3841 9524 3820 9530 3794 9550

$$

31
2 follow-up statements
000 
WWUS53 KEAX 101924
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
224 PM CDT MON AUG 10 2009

KSC091-107-121-MOC013-037-101945-
/O.CON.KEAX.SV.W.0237.000000T0000Z-090810T1945Z/
JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
224 PM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN...MIAMI
AND SOUTHERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
SOUTHWESTERN CASS AND WESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 245 PM CDT...

AT 222 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH ALONG WITH NICKEL SIZE HAIL.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM BALDWIN CITY TO RANTOUL TO 
PARKER TO 5 MILES NORTH OF BLUE MOUND TO 11 MILES EAST OF 
IOLA...MOVING EAST AT 45 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  FONTANA AROUND 230 PM CDT.
  EDGERTON...MOUND CITY...LA CYGNE AND PAOLA AROUND 235 PM CDT.
  PLEASANTON AROUND 240 PM CDT.
  PRESCOTT...SPRING HILL...DREXEL AND LOUISBURG AROUND 245 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
NEW LANCASTER...HILLSDALE...WAGSTAFF...AMSTERDAM...MERWIN...AMORET...
CHILES AND WORLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE 
DAMAGING HAIL. AT 212 PM CDT...THIS STORM PRODUCED 70 MPH WINDS IN 
OTTAWA KANSAS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY 
AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3803 9507 3825 9508 3826 9507 3881 9506
      3879 9462 3846 9456 3819 9454 3805 9458
      3805 9461 3802 9462
TIME...MOT...LOC 1923Z 274DEG 42KT 3875 9520 3860 9506
          3838 9492 3816 9499 3791 9519

$$

31
000 
WWUS53 KEAX 101934
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
234 PM CDT MON AUG 10 2009

KSC091-107-121-MOC013-037-101945-
/O.CON.KEAX.SV.W.0237.000000T0000Z-090810T1945Z/
JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
234 PM CDT MON AUG 10 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LINN...MIAMI
AND SOUTHERN JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND
SOUTHWESTERN CASS AND WESTERN BATES COUNTIES IN WEST CENTRAL MISSOURI
UNTIL 245 PM CDT...

AT 232 PM CDT... DOPPLER RADAR ALONG WITH LOCAL LAW ENFORCEMENT 
REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM WELLSVILLE TO PAOLA TO LA CYGNE TO MOUND 
CITY TO 13 MILES SOUTH OF BLUE MOUND...MOVING EAST AT 45 MPH. STRONG 
WINDS IN EXCESS OF 60 MPH MAY LINGER WELL BEHIND THE MAIN LINE OF 
THIS STORM SYSTEM IN RAIN FREE AREAS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  PLEASANTON AROUND 240 PM CDT.
  PRESCOTT...SPRING HILL...DREXEL AND LOUISBURG AROUND 245 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS LINE OF SEVERE THUNDERSTORMS INCLUDE
NEW LANCASTER...HILLSDALE...AMSTERDAM...WAGSTAFF...MERWIN...AMORET...
CHILES...WORLAND AND BUCYRUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

&&

LAT...LON 3803 9507 3825 9508 3826 9507 3881 9506
      3879 9462 3846 9456 3819 9454 3805 9458
      3805 9461 3802 9462
TIME...MOT...LOC 1933Z 274DEG 42KT 3874 9504 3859 9490
          3837 9477 3815 9484 3790 9504

$$

DUX

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 12:56 PM CDT, 1 hour 6 minutes earlier.

Area forecast discussion, Aug 10, 12:56 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CDT MON AUG 10 2009

...UPDATED AVIATION DISCUSSION...

.DISCUSSION...

MAKING SOME SIGNIFICANT CHANGES TO THE FORECAST FOR TODAY. WILL
LOWER POPS OVER ALL BUT THE FAR SOUTHERN COUNTIES WHERE TAIL END OF
CONVECTIVE COMPLEX IS PROVING TO BE SLOW TO EXIT THE REGION. VISIBLE
SATELLITE IMAGERY SHOWS CONVECTION IS BECOMING MORE ELEVATED AS AN
OUTFLOW BOUNDARY SURGES SSW INTO SOUTHWEST MO. COULD SEE SCATTERED
CONVECTION LINGER INTO THE EARLY AFTERNOON OVER THE EXTREME SOUTHERN
CWA. OTHERWISE...LAST NIGHTS CONVECTION HAS TEMPORARILY STABILIZED
THE AIRMASS OVER THE REST OF THE CWA. LOTS OF STRATUS OVER THE
NORTHERN COUNTIES IS INDICATIVE OF THE STABLE NATURE OF THE AIRMASS.
HOWEVER...WILL GO WITH TOKEN SLIGHT CHANCE POPS FOR THIS AFTERNOON
DUE TO PRESENCE OF WHAT IS LEFT OVER OF THE WEAK COLD FRONT.

ATTENTION WILL THEN TURN TO THE REBIRTH OF CONVECTION NOW MOVING
INTO CENTRAL KS AS AN MCV OVER NORTHWEST KS TRACKS ENE. 12Z NAM
INITIALIZED THIS FEATURE A BIT TOO FAR NORTH. 12Z RUC DID A BETTER
JOB. DUE TO CONVECTION RE-IGNITING AM THINKING THAT THIS ACTIVITY
COULD HOLD TOGETHER THROUGH THE AFTERNOON HOURS AND BEGIN TO
THREATEN THE FAR WESTERN COUNTIES AFTER 22Z. MAY NEED TO RAISE
EVENING POPS OVER MY WEST CENTRAL COUNTIES SHOULD THIS OCCUR.

MJ

&&

.DISCUSSION...
/ISSUED 352 AM CDT MON AUG 10 2009/

MAIN FORECAST CHALLENGE DEALS WITH CONVECTIVE CHANCES TODAY AND THE
POSSIBILITY OF SEVERE STORMS ACROSS MAINLY THE SOUTHERN HALF OF THE
FORECAST AREA.

TODAY AND TONIGHT:
ONGOING CONVECTION GENERALLY MOVING ALONG THE MISSOURI RIVER IS
EXPECTED TO DECREASE IN BOTH COVERAGE AND INTENSITY THROUGH THE LATE
MORNING HOURS AS THE ISENTROPIC LIFT WANES. THE TRICKY PART WILL BE
HOW ANY KIND OF DEBRIS LEFTOVER FROM THE CONVECTION PLAYS OUT.
ALSO...SATELLITE IMAGERY SHOWS A PLUME MOISTURE AND CLOUD COVER
STREAMING NORTHEASTWARD INTO THE CENTRAL PLAINS AND WESTERN
MISSOURI. WOULD ANTICIPATE THIS CLOUD COVER TO DECREASE SOME DURING
THE DAY AS THE CONVECTION FEEDING IT DIMINISHES. BUT THIS...IN
ADDITION TO...ANTICIPATED CONVECTIVE DEBRIS FROM MORE LOCAL ACTIVITY
WOULD TEND TO LIMIT THE AFTERNOON INSTABILITY AND THUS DIMINISH
SEVERE STORM CHANCES. HOWEVER...IF CLOUDS SHOULD VACATE THE AREA...A
VERY UNSTABLE WOULD BE IN PLACE ANY OUTFLOW BOUNDARIES AND THE MAIN
SYNOPTIC FRONT TO WORK WITH. WITH AROUND 30 TO MAYBE 35KT 0-6KM SHEAR
TO WORK WITH A FEW SEVERE STORMS CAN NOT BE RULED SHOULD THE
INSTABILITY PAN OUT. FOR TONIGHT MODELS GENERATE AN MCS IN KANSAS AND
THEN MOVE IT EASTWARD DURING THE LATE EVENING AND OVERNIGHT HOURS.
THATS ABOUT IT FOR WHAT THE MODELS AGREE UPON. THE GFS BLOWS UP HUGE
AMOUNTS OF QPF AND WHILE THAT MAY BE OVER DONE THE IDEA ITS TRYING TO
GET ACROSS CAN NOT BE RULED...ESPECIALLY WHEN THE NAM PRODUCES ITS
OWN HIGH QPF SYSTEM BUT A LITTLE LATER AND TRACKS A LITTLE FURTHER
SOUTH OF THE GFS. SO WITH ALL THAT SAID THE FOCUS FOR ACTIVITY DURING
THE OVERNIGHT HOURS SHOULD BE ACROSS OUR SOUTH AND THATS WHERE THE
HIGHEST POPS WERE PLACED.

TUESDAY THROUGH THURSDAY:
WITH A LOT OF ATTENTION GOING TO CURRENT CONVECTION ONLY MINOR
CHANGES TO GOING FORECAST WERE MADE. MODELS CONTINUE TO SHOW A PV
ANOMALY/SHORTWAVE TRACKING THROUGH THE AREA EARLY TUESDAY AND
GETTING INTO THE MID MISSISSIPPI VALLEY BY TUESDAY EVENING. AS THIS
WAVE MOVES EAST PRECIPITATION CHANCES WILL END BY TUESDAY AFTERNOON
ACROSS OUR EASTERN ZONES. COOLER AND DRIER AIR IS ALSO EXPECTED TO
SETTLE OVER THE AREA.

CDB

&&

.AVIATION...

FOR THE 18Z TAF...STRONGEST STORMS ASSOCIATED WITH CONVECTIVE
COMPLEX MOVING INTO EAST CENTRAL KS WILL PASS JUST SOUTH OF
KMCI/KMKC. HOWEVER...A SOLID BAND OF SHOWERS WITH EMBEDDED THUNDER
EXTENDS NORTH INTO SOUTHEAST NE SO AN HOUR OR TWO OF VFR SHOWERS AND
A FEW CLAPS OF THUNDER WILL PASS THROUGH ALL 3 TERMINAL SITES DURING
THE MID TO LATE AFTERNOON HOURS. COULD SEE BRIEF PERIODS OF MVFR
CEILINGS AS THIS BAND OF CONVECTION ROLLS THROUGH. AFTER THIS BAND
MOVES THROUGH AM EXPECTING TO SEE GENERALLY QUIET WEATHER WITH VFR
CONDITIONS. MODELS HAVE BEEN AND CONTINUE TO FORECAST ANOTHER
CONVECTIVE SYSTEM TO FORM OVER THE CENTRAL HIGH PLAINS EARLY THIS
EVENING AND THEN TRACK ESE. HAVE MY DOUBTS THIS WILL OCCUR AND EVEN
IF IT DOES IT WOULD LIKELY PASS SOUTH OF THE TERMINALS...ESPECIALLY
SO FOR KSTJ. COULD SEE SOME MORNING MVFR RIVER GENERATED STEAM FOG
AT KSTJ RIGHT AROUND SUNRISE.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, Aug 10, 1:08 PM CDT, 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
108 PM CDT MON AUG 10 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111815-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
108 PM CDT MON AUG 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED ELEVATED THUNDERSTORMS OVER EXTREME EAST CENTRAL KANSAS AND
WEST CENTRAL MISSOURI...ROUGHLY FROM OLATHE KANSAS TO CLINTON
MISSOURI...COULD PRODUCE DIME SIZE HAIL AND GUSTY WINDS TO 50 MPH
THIS AFTERNOON AS THEY MOVE EASTWARD. CANNOT RULE OUT A STRAY
REPORT OF QUARTER SIZE HAIL OR BRIEF WINDS GUSTS OF 60 MPH BUT BULK
OF STORMS WILL REMAIN BELOW SEVERE LIMITS.

OF GREATER IMPORTANCE IS THE BOW ECHO WHICH IS TIED TO A LARGE
COMPLEX OF THUNDERSTORMS MOVING INTO EAST CENTRAL KANSAS. THIS BOW
ECHO HAS HAD A HISTORY OF PRODUCING WIDESPREAD DAMAGING WINDS ALONG
ITS PATH. CURRENT INDICATIONS ARE THIS COMPLEX OF STORMS WILL
MAINTAIN ITS STRENGTH AS IT MOVES INTO THE SOUTHWESTERN QUARTER OF
THE FORECAST AREA AFTER 3 PM. POTENTIAL EXISTS FOR DAMAGING WINDS TO
80 MPH AND LARGE HAIL TO GOLFBALL SIZE GENERALLY SOUTH OF AN OLATHE
TO SEDALIA LINE. IN ADDITION...VERY HEAVY RAINFALL WILL ACCOMPANY
THIS THUNDERSTORM COMPLEX. THE THREAT OF SEVERE WEATHER SHOULD END
BY AROUND 10 PM FOR THIS AREA.

LATER TONIGHT...AFTER MIDNIGHT...THERE IS THE POTENTIAL FOR A SECOND
ROUND OF THUNDERSTORMS WHICH COULD AFFECT SOUTHERN REGIONS OF THE
FORECAST AREA...GENERALLY SOUTH OF A PAOLA TO CLINTON LINE. AT THIS
TIME THESE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS MAY BE ONGOING TUESDAY MORNING ACROSS AREAS GENERALLY
SOUTH OF A PAOLA KANSAS TO CLINTON LINE. THE MAIN THREATS WOULD BE
FROM ANY LEFT OVER HEAVY RAIN AND LOCALIZED FLOODING BUT A FEW HIGH
WIND GUSTS ARE ALSO POSSIBLE WITH THE STRONGEST STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE
EARLY EVENING HOURS FOR AREAS GENERALLY ALONG AND SOUTH AN OLATHE TO
BOONVILLE LINE.

MJ

In the hours before

Special weather statement, Aug 10, 11:50 AM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1150 AM CDT MON AUG 10 2009

KSZ057-MOZ043-053-101730-
BATES-CASS-MIAMI-
1150 AM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN BATES...SOUTHEASTERN
MIAMI AND SOUTHWESTERN CASS COUNTIES UNTIL 1230 PM CDT...

AT 1150 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHEAST OF LA CYGNE...MOVING
NORTHEAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH
THIS STORM.

LAT...LON 3839 9462 3839 9472 3841 9473 3858 9446
      3842 9431 3835 9462

31
Special weather statement, Aug 10, 12:52 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1252 PM CDT MON AUG 10 2009

KSZ057-101815-
MIAMI-
1252 PM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN MIAMI COUNTY UNTIL 115 PM
CDT...

AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR RANTOUL...OR 6 MILES NORTHWEST OF
OSAWATOMIE...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  PAOLA AROUND 110 PM CDT.

THE TOWNS OF HILLSDALE...WAGSTAFF AND CHILES ARE ALSO IN THE PATH OF
THIS STORM.

LAT...LON 3851 9506 3861 9505 3872 9478 3857 9469

31
Special weather statement, Aug 10, 1:42 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
142 PM CDT MON AUG 10 2009

KSZ057-060-105-101945-
JOHNSON-LINN-MIAMI-
142 PM CDT MON AUG 10 2009

...SIGNIFICANT WEATHER ALERT FOR LINN...MIAMI AND SOUTHERN JOHNSON
COUNTIES UNTIL 245 PM CDT...

AT 139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BURLINGAME TO 6
MILES NORTHEAST OF OSAGE CITY TO LYNDON TO MELVERN TO WAVERLY TO 6
MILES EAST OF NEW STRAWN TO 8 MILES SOUTHWEST OF LE ROY...MOVING EAST
AT 45 MPH. THESE STORMS MAY REACH EXTREME WESTERN
JOHNSON...MIAMI...AND LINN COUNTIES BY 210 PM CDT.  ADDITIONAL
STRONG THUNDERSTORMS MAY DEVELOP OUT AHEAD OF THIS STRONG LINE AND
MAY BE CAPABLE OF PRODUCING SMALL HAIL AND LOCALLY HEAVY RAINFALL.

DAMAGING WINDS IN EXCESS OF 60 MPH ARE EXPECTED WITH THE PRIMARY
LINE OF THUNDERSTORMS ALONG WITH NICKEL TO QUARTER SIZE HAIL.

PEOPLE IN SOUTHERN JOHNSON...LINN AND MIAMI COUNTIES...INCLUDING THE
CITIES OF PARKER...BLUE MOUND...OSAWATOMIE...FONTANA...MOUND
CITY...LA CYGNE...PAOLA...PLEASANTON...PRESCOTT AND
LOUISBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY SHOULD
THESE SEVERE THUNDERSTORMS CONTINUE TO MAINTAIN THEIR CURRENT TRACK.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3803 9508 3881 9506 3879 9463 3803 9462

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 7:08 PM CDTSpecial Weather StatementEAXAtchison22 min
Aug 10, 12:52 PM CDTSpecial Weather StatementEAXMiami23 min
Aug 10, 1:03 PM CDTAreal Flood AdvisoryEAXMiami77 min
Aug 10, 1:42 PM CDTSpecial Weather StatementEAXLinn, Miami63 min
Aug 10, 2:08 PM CDTAreal Flood AdvisoryEAXJohnson, Linn, Miami3 hr
Aug 10, 2:38 PM CDTSevere Thunderstorm WarningEAXLinn, Miami52 min
Aug 10, 2:43 PM CDTSevere Thunderstorm WarningEAXJohnson, Linn, Miami50 min
Aug 9, 8:20 PM CDTSpecial Weather StatementEAXGrundy, Mercer25 min
Aug 9, 10:59 PM CDTSpecial Weather StatementEAXBuchanan, Clinton, DeKalb31 min
Aug 9, 11:42 PM CDTSpecial Weather StatementEAXHolt33 min
Aug 10, 1:51 AM CDTSpecial Weather StatementEAXCaldwell24 min
Aug 10, 1:53 AM CDTSpecial Weather StatementEAXCaldwell37 min
Aug 10, 2:13 AM CDTAreal Flood AdvisoryEAXDaviess, DeKalb6 hr
Aug 10, 11:50 AM CDTSpecial Weather StatementEAXCass40 min
Aug 10, 2:57 PM CDTSevere Thunderstorm WarningEAXCass, Jackson33 min
Aug 10, 3:19 PM CDTSevere Thunderstorm WarningEAXCass41 min
Aug 10, 3:27 PM CDTSevere Thunderstorm WarningEAXBates, Cass, Henry33 min
Aug 10, 3:37 PM CDTSevere Thunderstorm WarningEAXCass, Jackson, Johnson38 min
Aug 10, 3:44 PM CDTSpecial Weather StatementEAXCass31 min
Aug 10, 3:49 PM CDTAreal Flood AdvisoryEAXHenry, Johnson91 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2009Severe Thunderstorm Warnings in Missouri, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.